Lightning, Galveston
- When
- June 27, 8:55 PM CST
- Where
- Galveston County, 1.71 mi SSE of League City
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.479, -95.085
A lightning strike caused significant damage to a home.
A lightning strike caused a house fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A lightning strike caused a house fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 27, 6:13 PM CST, 2 hours 42 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 713 PM CDT Mon Jun 27 2022 .AVIATION [00Z TAF ISSUANCE]... VFR conditions expected throughout the TAF period. W-SW moving cluster of SH/TS is about to move out of the SE TX region, with light to moderate rainfall still to occur for another two hours or so in it's wake. Another round of passing SH/TS is possible tonight mainly for areas along and south of the I-10 corridor. VRB winds this evening will become NE early Tue morning, then strengthen and turn more E in the afternoon/evening. There is still some uncertainty as to how much activity SE TX will receive from the low pressure that is to gradually move W or NW across the NW Gulf waters Tue and Wed. Will continue to monitor its progress and make the appropriate adjustments if needed. 24 && .PREV DISCUSSION... /ISSUED 333 PM CDT Mon Jun 27 2022/ .SHORT TERM [Through Tuesday Night]... A weak frontal boundary currently sits just south of the Houston metro area along our coastal counties. Additionally, with a lack of cloud cover for the early afternoon hours, temperatures were able to rise into the mid to upper 90s. With a mid-level shortwave just off of the TX/LA coast, there is plenty of lift available to aid in generating afternoon convection once we hit the convective temperature. Based on radar, this looks to have happened around 1:50pm CDT. Satellite derived total PW reveals values in the 1.8"- 2.0" range, and that's right around the 75th percentile of 1.87". CAPE values this afternoon generally range from 1000-1500 J/kg. So, we have moisture, lift, and instability, and if you take a peek at radar it's clear that this equates to convection. The highest rain chances for this afternoon will be west of I-45 and along/south of I- 10. We've already seen a couple of downbursts with today's thunderstorms as well, so expect the potential for gusty winds in any of the stronger storms. Once we lose the daytime heating after sunset, expect a downward trend in convection as per usual. Although, 12Z CAMs indicate another round of showers/storms moving in from the east during the overnight hours as well. The previously mentioned shortwave will continue to gradually shift west-southwestward going into Tuesday. Coincidentally, the weak frontal boundary will push offshore by Tuesday morning. A resultant surface low is expected to develop sometime on Tuesday, and model trends continue to point towards this low remaining south of Southeast Texas. That being said, the positioning of this low has a big impact on rain chances for Tuesday. The further south it is, the lower the rain chances. Either way, the low will track towards the west and there is model consensus to bring it towards the south TX/north Mexico coast midweek. For now, I've kept the highest PoPs offshore and along the coast. The good news is that the increased moisture will keep temperatures in the low to mid 90s for Tuesday. We'll take the seasonal temperatures over 100s any day! Speaking of temperatures, some of our far northern locations may sneak into the upper 60s overnight on Tuesday as a pocket of drier air edges in from the north. Dew points are expected to drop into at least the low 50s across the Brazos Valley and Piney Woods area on Tuesday. Elsewhere...sorry! We're gonna be stuck with mild overnight temperatures in the mid to upper 70s. Batiste LONG TERM [Wednesday Through Monday]... Deterministic model guidance, with the exception of ICON, is in fair agreement with the aforementioned surface low being situated somewhere off the lower Texas coast Wed...eventually moving closer to the coast and weakening/opening up Thurs or Fri. Assuming that general scenario is close to what occurs, the higher rain chances on Wed should be confined closer to the coast and offshore. Considerably lower chances as one heads into the northwest half of the CWA. Once the system opens, rain chances are expected to increase further inland Thurs-Fri as its llvl moisture plume lifts northward & back into the region and a mid level weakness is carved out overhead. Heading into the holiday weekend, precip chances diminish a bit each day and temps will trend upward as mid level ridging noses back in from the ese. Appears that the 4th of July will be hot & muggy with H5 heights trending up toward 593-595dam. 47 MARINE... Model guidance is in fair agreement that a surface low pressure area will begin to develop 150 to 200 miles south southeast of Galveston late tonight or Tuesday morning. It is generally forecast to track west southwest toward the lower Texas coast toward midweek. Associated periods of showers and thunderstorms and a slight increase in winds and seas can be expected near the coast and offshore into the mid to late week time period. Caution flags look like a pretty good bet at times. By late week into the weekend, a moderate se-s flow becomes re-established across the waters. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 74 95 72 95 73 / 30 20 10 20 10 Houston (IAH) 77 95 76 92 75 / 40 30 20 30 20 Galveston (GLS) 80 92 80 89 81 / 50 40 50 50 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...99 Aviation/Marine...99
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM MARINE TSTM WIND 1 NW PALACIOS 28.72N 96.25W
06/27/2022 M41 MPH MATAGORDA TX ASOS
WIND GUST WAS MEASURED AT THE PALACIOS ASOS
SITE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
650 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM MARINE TSTM WIND 9 WSW PALACIOS 28.65N 96.36W
06/27/2022 M44 MPH GMZ330 TX MESONET
WIND GUST WAS MEASURED NEAR EL CAMPO BEACH
ROAD.
&&Special Weather Statement
National Weather Service Houston/Galveston TX
932 PM CDT Mon Jun 27 2022
TXZ213-237-238-313-338-280315-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Inland Harris TX-
932 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northwestern
Galveston, northeastern Brazoria and southeastern Harris Counties
through 1015 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Leon, or near Kemah, moving southwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Pasadena, League City, Texas City, Friendswood,
Dickinson, La Marque, Santa Fe, Seabrook, Webster, Hitchcock, Kemah,
Clear Lake, southern South Belt / Ellington, Nassau Bay, Taylor Lake
Village, El Lago, Clear Lake Shores, San Leon, The Johnson Space
Center and Bacliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9492 2951 9486 2929 9507 2957 9523
TIME...MOT...LOC 0232Z 058DEG 19KT 2955 9492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
941 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
06/27/2022 M41 MPH GMZ335 TX BUOY
WIND GUST WAS MEASURED AT THE GALVESTON BAY
WEATHERFLOW SITE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
944 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
06/27/2022 M61 MPH GMZ335 TX BUOY
WIND GUST WAS MEASURED AT THE GALVESTON BAY
WEATHERFLOW SITE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
952 PM CDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM MARINE TSTM WIND 1 E KEMAH 29.53N 95.00W
06/27/2022 M41 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT THE TEXAS YACHT
CLUB WEATHERFLOW SITE.
&&The Houston radar (KHGX), 1 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 lightning. Local standard time, as filed.
A lightning strike caused significant damage to a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025031.